Alert archive / Ohio / River Flood Warnings in 2018
River Flood Warning 56, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Apr 16, 2018, 8:05 AM EDT for Marion County, Ohio. It took effect at Apr 16, 2018, 12:37 PM EDT. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2018, 8:05 AM EDT (12:05 UTC)
- In effect from
- Apr 16, 2018, 12:37 PM EDT
- Expired
- Apr 16, 2018, 7:11 PM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, OH
The radar
The Cincinnati radar (KILN), 134 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Scioto River at Larue (LARO1). The gauge peaked at 10.89 ft at Apr 16, 2018, 1:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03217500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
844 WGUS41 KCLE 161205 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Cleveland OH 805 AM EDT Mon Apr 16 2018 ...The National Weather Service in Cleveland has issued a flood warning for the following rivers in Ohio... Scioto River Near Larue PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-162005- /O.NEW.KCLE.FL.W.0056.180416T1637Z-180417T0900Z/ /LARO1.1.ER.180416T1637Z.180416T1800Z.180417T0300Z.NO/ 805 AM EDT Mon Apr 16 2018 The National Weather Service in Cleveland has issued a * Flood Warning for The Scioto River Near Larue * from this afternoon to late tonight. * At 7 AM the stage was 10.6 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this afternoon and rise to near 11.1 feet by this afternoon. The river will fall below flood stage by tonight. * At 11.0 feet...Flooding occurs in agricultural areas near the river. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$ BM
2 follow-up statements
573
WGUS81 KCLE 161531
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1131 AM EDT Mon Apr 16 2018
...The flood warning continues for the following rivers in Ohio...
Portage River At Woodville
Black River At Elyria
Cuyahoga River At Independence
Grand River At Painesville
Scioto River Near Larue
Nimishillen Creek Near North Industry
Mahoning River At Leavittsburg
Mahoning River At Warren
Mahoning River At Youngstown
Killbuck Creek Near Killbuck
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC143-173-162331-
/O.EXT.KCLE.FL.W.0046.000000T0000Z-180418T0824Z/
/WDVO1.1.ER.180416T0524Z.180417T0600Z.180418T0224Z.NO/
1131 AM EDT Mon Apr 16 2018
...Flooding now expected to continue until late Tuesday night...
The Flood Warning continues for
The Portage River At Woodville
* until late Tuesday night.
* At 10 AM the stage was 9.6 feet.
* Flood stage is 9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 9.9 feet by late tonight.
The river will fall below flood stage Tuesday night.
* At 10.5 feet...Water is encroaching on State Route 105 in Sandusky
County northeast of U.S. 23. Water is in the backyard of residents
on Bierley, Bridge, and Water Streets in Pemberville.
&&
LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349
$$
OHC093-162331-
/O.EXT.KCLE.FL.W.0047.000000T0000Z-180417T1500Z/
/ELRO1.1.ER.180416T0336Z.180416T1800Z.180417T0900Z.NO/
1131 AM EDT Mon Apr 16 2018
...Flooding now expected to continue until Tuesday morning...
The Flood Warning continues for
The Black River At Elyria
* until Tuesday morning.
* At 11 AM the stage was 11.6 feet.
* Flood stage is 10 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 11.7 feet by this afternoon.
The river will fall below flood stage early Tuesday morning.
* At 11.0 feet...Flooding begins in low lying areas near the river in
Elyria. Flooding along the East Branch of the Black River on Foster
Road in Penfield Township.
&&
LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
4128 8220 4140 8212
$$
OHC035-162331-
/O.EXT.KCLE.FL.W.0050.000000T0000Z-180417T0545Z/
/INDO1.2.ER.180416T0059Z.180416T1100Z.180416T2345Z.NO/
1131 AM EDT Mon Apr 16 2018
...Flooding now expected to continue until late tonight...
The Flood Warning continues for
The Cuyahoga River At Independence
* until late tonight.
* At 10 AM the stage was 20.2 feet.
* Flood stage is 17 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* The river will continue to fall to below flood stage by this
evening.
* At 21.0 feet...Property along Canal, Frances, Murray, Rockside, and
Cloverleaf Roads in the village of Valley View inundated. Water
extends to Commerce Parkway, Wall Street, Exchange Road, and
Cloverleaf Parkway.
&&
LAT...LON 4145 8170 4146 8166 4128 8152 4128 8161
$$
OHC085-162331-
/O.EXT.KCLE.FL.W.0051.000000T0000Z-180417T1930Z/
/PNVO1.1.ER.180416T0147Z.180416T0545Z.180417T1330Z.NO/
1131 AM EDT Mon Apr 16 2018
...Flooding now expected to continue until Tuesday afternoon...
The Flood Warning continues for
The Grand River At Painesville
* until Tuesday afternoon.
* At 11 AM the stage was 8.9 feet.
* Flood stage is 8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 9.0 feet by this afternoon.
The river will fall below flood stage Tuesday morning.
* At 8.5 feet...Low land flooding adjacent to the river in the
metropark.
&&
LAT...LON 4173 8130 4176 8124 4173 8120 4176 8100
4173 8100 4169 8123
$$
OHC101-162331-
/O.EXT.KCLE.FL.W.0056.180416T1641Z-180417T0900Z/
/LARO1.1.ER.180416T1641Z.180416T1800Z.180417T0300Z.NO/
1131 AM EDT Mon Apr 16 2018
The Flood Warning continues for
The Scioto River Near Larue
* until late tonight.
* At 11 AM the stage was 10.9 feet.
* Flood stage is 11 feet.
* Minor flooding is forecast.
* The river will rise above flood stage this afternoon and continue
to rise to near 11.1 feet by this afternoon.The river will fall
below flood stage tonight.
* At 12.0 feet...Flooding occurs in lowland areas south of the
Village of La Rue. Route 37, North High Street, and parts of Vine
Street inundated.
&&
LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342
$$
OHC075-169-162330-
/O.CON.KCLE.FL.W.0048.000000T0000Z-180420T1500Z/
/KILO1.2.ER.180416T0106Z.180416T1800Z.180420T0900Z.NO/
1131 AM EDT Mon Apr 16 2018
The Flood Warning continues for
The Killbuck Creek Near Killbuck
* until Friday morning.
* At 11 AM the stage was 16.8 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* The river will continue rising to near 17.1 feet by this afternoon.
The river will fall below flood stage Friday morning.
* At 18.0 feet...Several homes threatened in the town of Killbuck.
North Main, Jefferson, and Waters Streets inundated. Northern and
southern portions of town threatened. Many local and county roads
flooded including State Route 16 and 60 north, and County Road 621.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$
OHC151-162330-
/O.EXT.KCLE.FL.W.0049.000000T0000Z-180417T0118Z/
/NHSO1.1.ER.180416T0538Z.180416T1200Z.180416T1918Z.NO/
1131 AM EDT Mon Apr 16 2018
The Flood Warning continues for
The Nimishillen Creek Near North Industry
* until this evening.
* At 11 AM the stage was 10.6 feet.
* Flood stage is 10 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue to fall to below flood stage by late this
afternoon.
* At 10.0 feet...Water backs up into a mobile home park on Cleveland
Southwest Avenue in Canton Township. Low lying portions of
Southeast Sparta Avenue and Allenford Drive threatened.
&&
LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138
$$
OHC155-162330-
/O.EXT.KCLE.FL.W.0055.000000T0000Z-180417T2320Z/
/LEAO1.2.ER.180416T0714Z.180417T0000Z.180417T1720Z.NO/
1131 AM EDT Mon Apr 16 2018
...Flooding now expected to continue until Tuesday evening...
The Flood Warning continues for
The Mahoning River At Leavittsburg
* until Tuesday evening.
* At 11 AM the stage was 13.0 feet.
* Flood stage is 10 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* The river will continue rising to near 14.6 feet by this evening.
The river will fall below flood stage Tuesday afternoon.
* At 15.0 feet...Meadowbrook Drive, Brookside Roads, Lovers Lane, and
North Leavitt Road between Market Street and Dorothy Avenue
flooded.
&&
LAT...LON 4123 8100 4124 8092 4129 8084 4121 8086
4116 8100
$$
OHC155-162330-
/O.EXT.KCLE.FL.W.0057.180416T1642Z-180417T1449Z/
/WRNO1.2.ER.180416T1642Z.180417T0000Z.180417T0849Z.NO/
1131 AM EDT Mon Apr 16 2018
The Flood Warning continues for
The Mahoning River At Warren
* until Tuesday morning.
* At 10 AM the stage was 9.3 feet.
* Flood stage is 10 feet.
* Moderate flooding is forecast.
* The river will rise above flood stage this afternoon and continue
to rise to near 11.6 feet by this evening.The river will fall below
flood stage early Tuesday morning.
* At 12.5 feet...Southern portions of South Park Avenue, Civitella
Streets, and Pine Avenues flooded. Berkins Park inundated.
&&
LAT...LON 4129 8084 4121 8077 4115 8081 4121 8086
$$
OHC099-155-162330-
/O.EXT.KCLE.FL.W.0058.180416T1701Z-180417T1127Z/
/YGWO1.1.ER.180416T1701Z.180417T0000Z.180417T0527Z.NO/
1131 AM EDT Mon Apr 16 2018
The Flood Warning continues for
The Mahoning River At Youngstown
* until Tuesday morning.
* At 11 AM the stage was 13.4 feet.
* Flood stage is 14 feet.
* Minor flooding is forecast.
* The river will rise above flood stage this afternoon and continue
to rise to near 15.0 feet by this evening.The river will fall below
flood stage late tonight.
* At 16.0 feet...Roads near the river in Girard and Niles in southern
Trumbull County inundated. These include First and Second Streets
in Niles, and River and Front Streets in Girard. Businesses south
of Olive Street in McDonald inundated. Lowland in Mahoning County
inundated.
&&
LAT...LON 4115 8081 4121 8077 4119 8068 4108 8055
4103 8065
$$
OHC155-162330-
/O.CON.KCLE.FL.W.0052.000000T0000Z-180418T0912Z/
/PHAO1.3.ER.180416T0215Z.180416T2300Z.180418T0312Z.UU/
1131 AM EDT Mon Apr 16 2018
The Flood Warning continues for
The Eagle Creek At Phalanx Station
* until late Tuesday night.
* At 11 AM the stage was 12.8 feet.
* Flood stage is 10 feet.
* Minor flooding is occurring and Major flooding is forecast.
* The river will continue rising to near 15.8 feet by this evening.
The river will fall below flood stage Tuesday night.
* At 15.0 feet...Widespread flooding in Braceville Township.
Evacuations necessary as several homes along McConnell East,
Braceville Robinson, and Eagle Creek Roads flood.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$
BM680 WGUS81 KCLE 162311 FLSCLE Flood Statement National Weather Service Cleveland OH 711 PM EDT Mon Apr 16 2018 ...The flood warning is cancelled for the following rivers in Ohio... Scioto River Near Larue PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-162341- /O.CAN.KCLE.FL.W.0056.000000T0000Z-180417T0900Z/ /LARO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 711 PM EDT Mon Apr 16 2018 The Flood Warning is cancelled for The Scioto River Near Larue * At 7 PM the stage was 10.6 feet. * Flood stage is 11 feet. * The river crested below flood stage at 10.9 feet. The river will continue to fall to 9.6 feet by Tuesday morning. * At 11.0 feet...Flooding occurs in agricultural areas near the river. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$ Sefcovic
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Apr 16, 6:41 AM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 16, 6:41 AM EDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
641 AM EDT Mon Apr 16 2018
.SYNOPSIS...
Low pressure over Lake Erie will slowly move northeast into
southern Quebec by Tuesday afternoon, bringing a series of
troughs through the area this afternoon and tonight. High
pressure will build east across the region Tuesday night and
Wednesday. Low pressure will track east across the southern
Great Lakes Wednesday night and Thursday, with high pressure
slowly building back into the region into the weekend.
&&
.NEAR TERM /THROUGH TUESDAY/...
Forecast remains on track, so no major changes with this update.
Some hourly temperature adjustments were made to reflect the
latest trends.
Original discussion...
Low pressure is currently centered across extreme northeast
Ohio, with an attendant cold front near an Ashtabula/Youngstown
line. Rain showers continue to develop along and just behind the
front early this morning. Much of this activity should push
northeast out of the area around or shortly after 12Z. Thinking
there will be a decent amount of dry weather through the day
behind the front, however as the upper low moves across the
southern half of the area today, there should be enough
moisture/lift for some isolated/scattered rain showers,
especially later this afternoon. Have gradually increased pops
through the day to chance everywhere by this evening. Have
ramped pops up a bit late tonight as much colder air moves into
the area, with upstream vort max/upper low tracking into the
area. A switchover to predominantly snow is expected after 06Z
across the area, with likely pops across the snow belt. Have
generally kept snow accumulations light, but some of the higher
terrain in the snow belt could see an inch or two on mainly
grassy surfaces, especially where higher snowfall rates persist.
Precip will continue through the morning hours Tuesday,
especially across the snow belt, with a gradual change to a mix
and then predominantly rain. Any accumulations later Tuesday
morning will be minimal. Precip will taper off through the
afternoon, dropping pops to slight chance/low chance across far
NE OH and NW PA. Highs today will reach the upper 30s to low 40s
across the area, with lows tonight in the upper 20s to low 30s.
Went a couple degrees cooler for highs on Tuesday, with
mid/upper 30s across northeast Ohio and northwest PA, to the low
40s elsewhere.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
By the start of the period it will be drying out. Any lingering
lake effect should end Tuesday evening. High pressure will then
briefly build in but by Wednesday afternoon precip chances will
again be on the increase. Low pressure is expected to move to near
Chicago by midday Wednesday with a warm front stretching east across
the local area. The models are in fair agreement taking this low
across Lake Erie Wednesday night. Will need a period of likely
wording most areas as this occurs. A secondary cold front behind the
low will move across the local area Thursday. Lake effect showers
are likely in the cold air advection. Temperatures and critical
thicknesses will get low enough Thursday night for snow. The lower
atmosphere will be drying out Thursday night so not expecting much
accumulation at this time.
Temperatures will begin to warm on Wednesday as the warm front
develops across the area. We could end up with a large temperature
gradient across the area depending how far north the front gets. By
Thursday high temperatures will again be 10 to 15 degrees below
normal.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
High pressure over Minnesota Friday will move over the Great Lakes
for the weekend. Northerly flow will become east to northeast over
the weekend. This flow will result in a dry long term period. It
also means temperatures will continue below normal as well. Friday
will be the coolest day of the period with highs struggling to get
out of the upper 40s most areas. Readings will climb a few degrees
each successive day and by Sunday we should be back within 5 degrees
of normal.
&&
.AVIATION /12Z Monday THROUGH Friday/...
Low pressure will track northeast of the area today, bringing
some -SHRA to eastern sites this morning. MVFR/VFR ceilings are
expected for most through the day as an upper low tracks east
across the area. Some -SHSN possible late in the period, mainly
at eastern sites, with some low MVFR/IFR restrictions possible.
West winds will be gusty through the day, generally in the 25 to
30 kt range.
OUTLOOK...Non-VFR conditions continuing across far northeast
OH/nw PA through Tuesday. Non-VFR possible again Thursday.
&&
.MARINE...
Winds have diminished some and we are probably not reaching small
craft conditions at the moment. That should change as westerly
winds will pick up later this morning. Small craft conditions will
then continue tonight through Tuesday with west to northwest flow.
Speeds will begin to diminish tomorrow night. Winds will take on an
easterly component Wednesday as low pressure moves over the western
Great Lakes. The low will eventually cross the lake Wednesday night
with winds returning to the west. More small craft headlines will
likely be needed. A cold front trailing the low will cross the lake
Thursday with northwest flow developing. North to northwest flow
will then continue through the end of the period.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 4 AM EDT Wednesday for LEZ144>149.
Small Craft Advisory until 10 PM EDT Tuesday for LEZ142-143.
&&
SYNOPSIS...Greenawalt
NEAR TERM...Greenawalt
SHORT TERM...Kubina
LONG TERM...Kubina
AVIATION...Greenawalt
MARINE...KubinaHazardous weather outlook, Apr 16, 4:20 AM EDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 420 AM EDT Mon Apr 16 2018 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-170830- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 420 AM EDT Mon Apr 16 2018 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-170830- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 420 AM EDT Mon Apr 16 2018 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:05 PM EDT | River Flood Warning | CLE | Cuyahoga | 27 hr |
| Apr 15, 8:32 PM EDT | River Flood Warning | CLE | Lake | 48 hr |
| Apr 15, 8:32 PM EDT | River Flood Warning | CLE | Trumbull | 48 hr |
| Apr 15, 9:38 PM EDT | River Flood Warning | CLE | Summit | 17 hr |
| Apr 15, 9:56 PM EDT | River Flood Warning | CLE | Lake | 14 hr |
| Apr 15, 10:41 PM EDT | Areal Flood Advisory | CLE | Mahoning, Trumbull | 18 hr |
| Apr 16, 12:22 AM EDT | Areal Flood Advisory | CLE | Cuyahoga, Holmes, Medina, Stark, Summit, Wayne | 18 hr |
| Apr 16, 1:00 AM EDT | River Flood Warning | CLE | Trumbull | 41 hr |
| Apr 16, 1:25 AM EDT | Areal Flood Advisory | CLE | Geauga, Portage | 15 hr |
| Apr 16, 9:52 AM EDT | River Flood Warning | CLE | Trumbull | 29 hr |
| Apr 16, 9:52 AM EDT | River Flood Warning | CLE | Mahoning, Trumbull | 29 hr |
| Apr 16, 6:12 PM EDT | Low Water Advisory | CLE | 10 hr |
Nearby
River Flood Warnings in Ohio, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.